Discussions that mention reclast

Osteoporosis board


Hi Boomer: Has your dr mentioned trying Reclast? It's a once a year iv infused Bisphos-like Fosamax-but much stronger. I've talked to people taking this and the typical side effects are a flu like effect for 2-4 days, then you have a whole year before you take it again. I don't know if this would work, but it's used for people who didn't get good results from the once a week or once a month dose of fosamax etc.

After hearing about your side effects, I don't see how you could live like that, that is very dangerous to have those symptoms. Like I mentioned I've heard of taking Forteo 3 days on and 3 days off, but I can't find the article yet.

Unfortunately I can't tell you want to do, but I would ask about the Reclast, or even the every 3 month routine that comes in iv infused Pamidronate, Aredia, and I "think" Fosamax and Boniva. Since it's a stronger dose maybe you would see improvements that way that isn't so hard on your body.

I haven't heard that Forteo comes in a smaller dose, but I have read about the larger dose done on that 3 day schedule, but it was in a clinical trial.

I sure hope you can find a solution to this, your symptoms sound horrible, and since you only have about 4 hours a day where you feel slightly okay, that seems really hard to justify. Denosumab has been approved for cancer, and during the trials they showed it increased bmd greatly, but the kicker, is you have to have cancer to get it since it's not approved, as of yet, for just osteoporosis, which they are in the process of doing, but it's also a bisphos type of drug. There is also calcitonin nasal spray, but I don't think they would recommend this for low t-scores plus it works slow, and has few side effects, at least it would be better than nothing.

Keep us posted on this, and if I find the article I'll post it. Since your dr is a specialist, you could tell him the trial I'm referring to was in either the ASBMR or JBMR journal, and I'm sure he has access to those journals.

Good luck I'll keep you in my thoughts and send good vibes your way;)